Lab Results

Hi,

I am currently on 4 grains NDT, THIROYD. I take two at night and 2 at noon.

My hair is shedding so bad. I am tired all the time. No motivation to do things at all.

I did not have health insurance, so had to start self medicating. Started by 1 grain per day and raised every 2 weeks.

Luckily, I have health insurance now and found a Dr who listens. She ran a lot of tests, but I have not see her yet to follow up.

Based on my results it shows that I am hyper now. But I don't have any hyper symptoms.

Any help would be appreciated.

TSH <0.01 [0.40-4.50 (mIU/L)]

FT3 5.7 [2.3-4.2 (pg/mL)]

FT4 1.6 [0.8-1.8 (ng/dL)]

Reverse T3 37 [8-25 (ng/dL)]

Thyroglobulin Antibodies 1 [< or = 1 (IU/mL)]

Thyroid Peroxidase Antibodies 2 [ <9 (IU/mL)]

FERRITIN 163 [10-154 (ng/mL)]

TIBC 224 [250-450 (ug/dL)]

IRON 109 [ 40-190 (mcg/dL)]

% SATURATION 49 [11-50 (%)]

FOLATE, SERUM >24.0 [ >5.4 (ng/mL)]

VITAMIN B12, SERUM 700 [ 200-1100 (pg/mL)]

Vitamin D, 25-Hydroxy,Total,IA 45 [30-100 (ng/mL)]

IGA, SERUM 206 [ 81-463 (mg/dL)]

TISSUE TRANSGLUTAMINASE AB IGA 1 U/mL

These tests are out of range:

UREA NITROGEN 6 [7-25 (MG/DL)]

CREATININE [0.50-1.10 (mg/dL)]

ALT 40 [6-29 (U/L)]

TRIGLYCERIDES 153 [ <150 (mg/dL)]

HDL CHOLESTEROL 36 [ > or = 46 (mg/dL)]

Thanks in advance.

P.S I did not take my night dose before the day my blood was drawn.

Last edited by

19 Replies

oldestnewest
  • You raised your NDT dose too quickly, and you are over-medicated.

    This link should give you a better idea of how it should be done :

    thyrophoenix.com/adjusting_...

  • Do you think I should lower my does?

    My Dr wants to switch me to Naturethroid. However, she told me to stay on 4 grains till she gets the results and see me.

  • Yes I think you should. In order to get rid of the excess thyroid hormone you are taking your body is creating lots of reverse T3, and that will make you feel very unwell eventually. The high Free T3 won't help either. You may be coping at the moment but it won't last.

    I don't know the best way of cutting doses. Stopping your meds altogether for a few days would be the best way of getting rid of the excess quickly, but you are likely to end up with your heart going very fast for a while as the Free T3 runs out. I don't know of a way of avoiding that. Perhaps someone else does.

    Depending on how you react you should start your meds again at a dose of, say, 1.5 grains, and raise according to the instructions in the previous link I gave, or this one :

    tpauk.com/main/article/how-...

    I hope someone else has something to suggest on this topic because I feel a bit out of my depth.

    Clutter

  • I agree with Humanbean, looks like you are over medicated. Curious, I am on Naturethroid which I pay for, would your doctor allow you this on the NHS?

  • I live in the U.S. Just visited her once. My follow up appointment is next week.

  • Thanks SVA57

  • SVA57,

    You are over medicated to have FT3 over range 12+ hours after your last dose. There's no need to switch to NatureThroid if you are otherwise happy on Thiroyd, simply reduce your dose to 3 grains.

    Thyroid antibodies are negative for autoimmune thyroiditis (Hashimoto's).

    High ferritin can indicate inflammation or infection in the body. Your ferritin is mildly elevated, possibly because of a cold or virus at the time of testing.

    B12, folate and VitD are good.

    I suggest you Google "Urea Nitrogen low" and "ALT high" etc. for explanations of abnormal evaluations. labtestsonline.org is a good resource.

  • Thank you for your reply. Should I reduce one grain slowly? I mean half grain every 2 weeks?

  • No, you don't need an iron supplement. With a high ferritin already, taking iron would just raise your ferritin further.

    Iron deficiency anaemia usually presents with a high TIBC not low.

    Look at the table at the bottom of this link :

    irondisorders.org/Websites/...

  • To get an idea of what optimal iron results look like :

    rt3-adrenals.org/Iron_test_...

  • SVA57,

    Actually no, when you're over medicated you don't need to reduce slowly. I would skip NDT for 3-4 days to wash out the higher dose and then resume 3 grains daily.

    My hair was coming out in clumps when my FT3 was high. It took about 7 weeks after reducing dose for shedding to start slowing down and a few more weeks to completely stop. Counterintuitive, but being overmedicated may also be why you are tired.

    thyroid.about.com/od/thyroi...

  • My endo told me to go a couple of days without meds then a much lower dose for 10 days and then slowly raise in quarters if I felt it necessary I dropped down at 3 to 1.5 and not to go above 1.75. He was almost spot on and now more than happy on 1.75 two days and 2.0 on the third plus I take my temp every morning and also at 3 pm when I remember which isn't very often!

  • I previously raised my NDT very slowly. I kept raising it thinking I'd know when to stop. So I carried on increasing. Before increasing it any further I got s blood test. I had got to 4 grains and hadn't experienced a fast heartbeat, palpitations, etc.

    When I did the blood test, I was way over the top of the reference range - moreso than you. Some of us don't experience symptoms instantly, or in the same way, as others do. For this reason, I feel that it's always best to increase slowly and do a blood test before taking more than 2 grains.

  • Thanks for your reply. I did not know that. I was told that I can increase my does till my hypo symptoms disappear. But they did not go away. Still have all hypo symptoms. However, my body is warm now and really like it. As I was always cold.

    Could you please tell me how did you decrease you dose?

  • I can't remember exactly. I think I just stopped taking it for a couple of days, and then took a lower dose.

    Maybe it takes twice as long for the medication to get properly into my and your cells? Maybe we must increase more slowly and not expect to notice quick results.

    I read somewhere that it can take 3 maths before some people notice/experience the positive effects... even when they are at the correct dose.

  • It's been more than 2 months that I am on 4 grains. I was afraid to raise it to 4 1/2 because it seemed very high to me. So I stayed on 4 grains till I got health insurance and could do my blood test.

    I am wondering why I did not have hyper symptoms. I remember when I was on 3 1/2 grains I had heart palpitation and I thought I was under medicated. After I added another half grain it went away.

  • I am going to get boring with this but are you taking anything with biotin in it? It can give false low TSH and false high t3 t4 by interacting with some lab tests for thyroid. Just a thought 🙂

  • No, I had stopped all supplements for 2 weeks before my blood test.

  • I think itsoften difficult to find the right place and have found being slightly over is as bad as being slightly under so if unsure I always drop my dose down squarer for a. Outlet of weeks. That will show you if you have gone the right way. Just increasing doesn't make you fell better unless you were under medicating

You may also like...